Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 18, 2002, 9:14 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2002, 9:14 PM CST (03:14 UTC)
- Expired
- Dec 19, 2002, 1:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1623 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 190314 FFWSHV LAC015-017-190715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST WED DEC 18 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA NORTHERN CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 115 AM CST * AT 910 PM CST...SPOTTERS REPORTED RAPIDLY RISING WATER ON ROADWAYS IN VIVIAN. DOPPLER RADAR INDICATED 4 TO 5 INCHES OF RAINFALL THIS EVENING OVER VIVIAN...AS WELL AS SURROUNDING AREAS OF NORTHERN CADDO AND BOSSIER PARISHES. ADDITIONAL THUNDERSTORM ACTIVITY IS HEADED INTO THE SAME AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 115 AM CST. LAT...LON 3267 9403 3291 9347 3301 9353 3300 9403
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 18, 3:50 PM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Dec 18, 3:50 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CST WED DEC 18 2002 IN THE MIDST OF THE EVENT. LIKELY THUNDERSTORMS TONIGHT...WITH SOME POSSIBLY SEVERE WITH POTENTIAL FOR STRONG TORNADOES. TORNADO WATCH IN EFFECT AREA WIDE. UPPER LEVEL DISTURBANCE TAPPING THE INCREASING GULF MOISTURE WILL PRODUCE BANDS OF THUNDERSTORMS...AND WILL CONTINUE INTO THE EVENING. OVERALL AREA WILL SHIFT EASTWARD WITH THE DISTURBANCE AND SURFACE FRONT OVERNIGHT. MAY STILL HAVE LINGERING SEVERE WEATHER AROUND SUNRISE THURSDAY MORNING FOR CENTRAL LOUISIANA. ONCE WE GET RID OF THIS...FAIR WEATHER THROUGH THE WEEKEND. RAIN RETURNS AS ANOTHER UPPER LOW DIGS IN TO SW STATES ON MONDAY AND WILL CONTINUE INTO TUESDAY. WILL GO WITH LIKELY POPS. MEX GUIDANCE HAS SOME FREEZING MIN TEMPS IN THE MIDST OF THIS NEXT RAIN EVENT...BUT WILL NOT GO THAT COLD. 17 PRELIMS... SHV 57/71/39/63/35 7300 MLU 62/70/39/63/32 7600 TXK 53/70/37/62/34 7100 TYR 51/70/38/63/39 6000 LFK 57/71/39/66/40 7200 .SHV...TORNADO WATCH FOR ALL ZONES THROUGH 9 PM...
Hazardous weather outlook, Dec 18, 12:00 PM CST, 9 hours 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATES REGION FOR THIS AFTERNOON THROUGH TONIGHT. WARM AND HUMID GULF AIR ACROSS THE REGION...AND A VIGOROUS STORM SYSTEM SWINGING ACROSS TEXAS TODAY...WILL PROVIDE THE NECESSARY INGREDIENTS TO PRODUCE SEVERE WEATHER TODAY AND TONIGHT. INSTABILITY PARAMETERS AND VERTICAL WIND PROFILES SUGGEST NOT ONLY THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...BUT ALSO THE POTENTIAL FOR TORNADOES. STORMS WILL INITIATE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS AFTERNOON...THEN MOVE EASTWARD ACROSS LOUISIANA...EAST TEXAS...AND SOUTHCENTRAL ARKANSAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE STORMS MAY STILL BE IN PROGRESS OVER THE EASTERN SECTIONS OF NORTH LOUISIANA AND SOUTHERN ARKANSAS EARLY THURSDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Dec 18, 8:42 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
842 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LARAN LA TORNADO
12/18/02 UNION POSSIBLE TORNADO DAMAGED
SEVERAL HOMES...AND
DOWN TREES AND POWER
LINES. REPORTED BY LAW
ENFORCEMENT
0440 PM 3 N FARMERVILLE LA TORNADO
12/18/02 UNION POSSIBLE TORNADO DAMAGED
TREES JUST NORTH OF
FARMERVILLE. REPORTED BY
LAW ENFORCEMENT
0510 PM NASHVILLE AR .75 INCH HAIL
12/18/02 HOWARD REPORTED BY LAW
ENFORCEMENT
0515 PM PLAIN DEALING LA 1.00 INCH HAIL
12/18/02 BOSSIER REPORTED BY SPOTTERS
0645 PM GILLIAM LA WIND DAMAGE
12/18/02 CADDO POWER LINES BLOWN DOWN.
REPORTED BY SPOTTERS
0716 PM DIXIE LA WIND DAMAGE
12/18/02 CADDO POWER LINES DOWN AND
DAMAGE TO TRAILER HOMES.
REPORTED BY SPOTTERS
0801 PM SPRINGHILL LA .88 INCH HAIL
12/18/02 WEBSTER REPORTED BY SPOTTERS
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 6:42 PM CST | Tornado Warning | SHV | Caddo | 33 min |
| Dec 18, 7:15 PM CST | Tornado Warning | SHV | Bossier, Caddo | 45 min |
| Dec 18, 8:50 PM CST | Severe Thunderstorm Warning | SHV | Webster | 25 min |
| Dec 18, 9:21 PM CST | Flash Flood Warning | SHV | Webster | 4 hr |
| Dec 19, 3:18 AM CST | Tornado Warning | SHV | Bienville, Lincoln | 42 min |
| Dec 19, 3:53 AM CST | Tornado Warning | SHV | Bienville, Natchitoches | 52 min |
| Dec 19, 4:18 AM CST | Tornado Warning | SHV | Jackson, Lincoln | 42 min |
| Dec 19, 6:26 AM CST | Tornado Warning | SHV | Grant | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.